{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,1,16]],"date-time":"2026-01-16T17:17:01Z","timestamp":1768583821386,"version":"3.49.0"},"reference-count":17,"publisher":"Oxford University Press (OUP)","issue":"3","license":[{"start":{"date-parts":[[2016,11,25]],"date-time":"2016-11-25T00:00:00Z","timestamp":1480032000000},"content-version":"vor","delay-in-days":329,"URL":"http:\/\/creativecommons.org\/licenses\/by-nc-nd\/4.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2016,5,1]]},"abstract":"<jats:title>Abstract<\/jats:title><jats:p>Elimination of a rifamycin from the treatment regimen for tuberculosis negatively impacts outcomes. Cross-reactivity between the rifamycins after drug eruptions is unclear. We report 6 consecutive human immunodeficiency virus-infected patients with rifampicin-associated drug rash with eosinophilia and systemic symptoms (DRESS) syndrome confirmed on diagnostic rechallenge. The patients subsequently tolerated rifabutin. These data inform clinical management of tuberculosis-associated drug reactions.<\/jats:p>","DOI":"10.1093\/ofid\/ofw130","type":"journal-article","created":{"date-parts":[[2016,6,21]],"date-time":"2016-06-21T23:56:40Z","timestamp":1466553400000},"source":"Crossref","is-referenced-by-count":19,"title":["Therapeutic Trial of Rifabutin After Rifampicin-Associated DRESS Syndrome in Tuberculosis-Human Immunodeficiency Virus Coinfected Patients"],"prefix":"10.1093","volume":"3","author":[{"given":"Rannakoe J.","family":"Lehloenya","sequence":"first","affiliation":[{"name":"Division of Dermatology"},{"name":"Lung Infection and Immunity Unit"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Sipho","family":"Dlamini","sequence":"additional","affiliation":[{"name":"Division of Infectious Disease and HIV Medicine, Department of Medicine"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Rudzani","family":"Muloiwa","sequence":"additional","affiliation":[{"name":"Department of Paediatrics and Child Health, University of Cape Town, South Africa"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Betty","family":"Kakande","sequence":"additional","affiliation":[{"name":"Division of Dermatology"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Mzudumile R.","family":"Ngwanya","sequence":"additional","affiliation":[{"name":"Division of Dermatology"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Gail","family":"Todd","sequence":"additional","affiliation":[{"name":"Division of Dermatology"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Keertan","family":"Dheda","sequence":"additional","affiliation":[{"name":"Lung Infection and Immunity Unit"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"286","published-online":{"date-parts":[[2016,6,20]]},"reference":[{"key":"2020081006272666300_OFW130C1","doi-asserted-by":"crossref","first-page":"1211","DOI":"10.1016\/S0140-6736(15)00151-8","article-title":"Tuberculosis","volume":"387","author":"Dheda","year":"2016","journal-title":"Lancet"},{"key":"2020081006272666300_OFW130C2","article-title":"Global tuberculosis report 2015: World Health Organization","author":"World Health Organization","year":"2015"},{"key":"2020081006272666300_OFW130C3","doi-asserted-by":"crossref","first-page":"475","DOI":"10.1586\/eri.12.13","article-title":"Cutaneous adverse drug reactions to anti-tuberculosis drugs: state of the art and into the future","volume":"10","author":"Lehloenya","year":"2012","journal-title":"Expert Rev Anti Infect Ther"},{"key":"2020081006272666300_OFW130C4","doi-asserted-by":"crossref","first-page":"6","DOI":"10.1111\/j.1365-2230.2010.03967.x","article-title":"Drug reaction with eosinophilia and systemic symptoms (DRESS): a clinical update and review of current thinking","volume":"36","author":"Walsh","year":"2011","journal-title":"Clin Exp Dermatol"},{"key":"2020081006272666300_OFW130C5","doi-asserted-by":"crossref","first-page":"1649","DOI":"10.5588\/ijtld.10.0698","article-title":"Outcomes of reintroducing anti-tuberculosis drugs following cutaneous adverse drug reactions","volume":"15","author":"Lehloenya","year":"2011","journal-title":"Int J Tuberc Lung Dis"},{"key":"2020081006272666300_OFW130C6","doi-asserted-by":"crossref","first-page":"536","DOI":"10.1136\/thx.53.7.536","article-title":"Chemotherapy and management of tuberculosis in the United Kingdom: recommendations 1998","volume":"53","author":"Joint Tuberculosis Committee of the British Thoracic Society","year":"1998","journal-title":"Thorax"},{"key":"2020081006272666300_OFW130C7","doi-asserted-by":"publisher","DOI":"10.1111\/bjd.14492","article-title":"Diagnostic patch testing following tuberculosis-associated cutaneous adverse drug events induces systemic reactions in HIV-infected persons","author":"Lehloenya","year":"2016","journal-title":"Br J Dermatol"},{"key":"2020081006272666300_OFW130C8","doi-asserted-by":"crossref","first-page":"2648","DOI":"10.1093\/jac\/dkv158","article-title":"Lack of cross-toxicity between isoniazid and ethionamide in severe cutaneous adverse drug reactions: a series of 25 consecutive confirmed cases","volume":"70","author":"Lehloenya","year":"2015","journal-title":"J Antimicrob Chemother"},{"key":"2020081006272666300_OFW130C9","doi-asserted-by":"crossref","first-page":"790","DOI":"10.1093\/jac\/dkt446","article-title":"Safety of rifabutin replacing rifampicin in the treatment of tuberculosis: a single-centre retrospective cohort study","volume":"69","author":"Chien","year":"2014","journal-title":"J Antimicrob Chemother"},{"key":"2020081006272666300_OFW130C10","doi-asserted-by":"crossref","first-page":"1485","DOI":"10.5588\/ijtld.11.0068","article-title":"Experience with rifabutin replacing rifampin in the treatment of tuberculosis","volume":"15","author":"Horne","year":"2011","journal-title":"Int J Tuberc Lung Dis"},{"key":"2020081006272666300_OFW130C11","doi-asserted-by":"crossref","first-page":"250","DOI":"10.1016\/S1085-5629(96)80038-1","article-title":"Drug-induced pseudolymphoma and drug hypersensitivity syndrome (drug rash with eosinophilia and systemic symptoms: DRESS)","volume":"15","author":"Bocquet","year":"1996","journal-title":"Semin Cutan Med Surg"},{"key":"2020081006272666300_OFW130C12","doi-asserted-by":"crossref","first-page":"831","DOI":"10.1002\/j.1875-9114.1998.tb03904.x","article-title":"Cross-reactivity in HIV-infected patients switched from trimethoprim-sulfamethoxazole to dapsone","volume":"18","author":"Holtzer","year":"1998","journal-title":"Pharmacotherapy"},{"key":"2020081006272666300_OFW130C13","doi-asserted-by":"crossref","first-page":"127","DOI":"10.1086\/345532","article-title":"A regimen containing rifabutin for the treatment of tuberculosis in patients intolerant to rifampin","volume":"36","author":"Tattevin","year":"2003","journal-title":"Clin Infect Dis"},{"key":"2020081006272666300_OFW130C14","first-page":"CD005159","article-title":"Rifabutin for treating pulmonary tuberculosis","volume":"4","author":"Davies","year":"2007","journal-title":"Cochrane Database Syst Rev"},{"key":"2020081006272666300_OFW130C15","doi-asserted-by":"crossref","first-page":"210","DOI":"10.1016\/S0962-8479(05)80007-3","article-title":"A pilot study of antituberculosis combinations comparing rifabutin with rifampicin in the treatment of HIV-1 associated tuberculosis. A single-blind randomized evaluation in Ugandan patients with HIV-1 infection and pulmonary tuberculosis","volume":"76","author":"Schwander","year":"1995","journal-title":"Tuber Lung Dis"},{"key":"2020081006272666300_OFW130C16","doi-asserted-by":"crossref","first-page":"1343","DOI":"10.1086\/496980","article-title":"Evaluation of the drug interaction between rifabutin and efavirenz in patients with HIV infection and tuberculosis","volume":"41","author":"Weiner","year":"2005","journal-title":"Clin Infect Dis"},{"key":"2020081006272666300_OFW130C17","first-page":"333","article-title":"[Cross-resistance between rifampin and rifabutin in multidrug resistant Mycobacterium tuberculosis complex strains]","volume":"35","author":"Gao","year":"2012","journal-title":"Zhonghua Jie He He Hu Xi Za Zhi"}],"container-title":["Open Forum Infectious Diseases"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/academic.oup.com\/ofid\/article-pdf\/3\/3\/ofw130\/33622045\/ofw130.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"http:\/\/academic.oup.com\/ofid\/article-pdf\/3\/3\/ofw130\/33622045\/ofw130.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2024,6,17]],"date-time":"2024-06-17T19:55:00Z","timestamp":1718654100000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/ofid\/article\/doi\/10.1093\/ofid\/ofw130\/2593272"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2016]]},"references-count":17,"journal-issue":{"issue":"3","published-print":{"date-parts":[[2016,5,1]]}},"URL":"https:\/\/doi.org\/10.1093\/ofid\/ofw130","relation":{},"ISSN":["2328-8957"],"issn-type":[{"value":"2328-8957","type":"electronic"}],"subject":[],"published-other":{"date-parts":[[2016]]},"published":{"date-parts":[[2016]]},"article-number":"ofw130"}}